Alert archive / Louisiana / Tornado Warnings in 2007
Tornado Warning 6, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Feb 13, 2007, 3:00 AM CST for Jefferson Parish, Orleans Parish, Saint Bernard Parish, Louisiana. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 13, 2007, 3:00 AM CST (09:00 UTC)
- Expired
- Feb 13, 2007, 3:45 AM CST
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Jefferson Parish, LA, Orleans Parish, LA, Saint Bernard Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 13, 3:02 AM CST | TORNADO | Westwego, LA | HEAVY DAMAGES TO STRUCTURES REPORTED. MOBILE HOMES OVERTURNED. POSSIBLE INJURIES BUT UNKNOWN NUMBER. |
| Feb 13, 3:05 AM CST | TORNADO 1 | New Orleans, LA | GROUND SURVEY INDICATED THAT THE WESTWEGO TORNADO MOVED ACROSS THE MISSISSIPPI RIVER AND THROUGH THE UPTOWN AND CARROLTON AREA OF NEW ORLEANS. CONSIDERABLE TREE AND POWERLINE DAMAGE WAS OBSERVED ALONG WITH A FEW DAMAGE HOUSE ROOFS. TIME OF EVENTS ARE APPROXIMA |
| Feb 13, 3:05 AM CST | TORNADO 2 | New Orleans, LA | THE TORNADO THAT MOVED FROM WESTWEGO INTO THE UPTOWN AND CARROLLTON AREA OF NEW ORLEANS HAS BEEN UPGRADED TO A EF2 RATING BASED ON ADDITIONAL ASSESSMENT OF THE STRUCTURAL DAMAGE. IN ADDITION THE TORNADO APPEARS TO HAVE BECOME INTERMITTENT BUT STILL IN CONTACT |
| Feb 13, 3:10 AM CST | TORNADO 2 | 2 Sw Lakefront Airport, LA | *** 1 FATAL, 25 INJ *** PRELIMINARY ASSESMENT FROM THE GROUND SURVEY INDICATED A TORNADO TOUCHED NEAR FRANKLIN AVE AND MENDEZ AND MOVED NORTHEAST ACROSS PONTCHARTRAIN PARK TO THE INDUSTRIAL CANAL. MOST OF THE DAMAGE WAS TO TREES AND POWER LINES HOWEVER SEVERAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 12, 10:39 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 130900
TORLIX
LAC051-071-087-130945-
/O.NEW.KLIX.TO.W.0006.070213T0900Z-070213T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 AM CST TUE FEB 13 2007
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
JEFFERSON PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...METAIRIE...MARRERO...HARVEY...
AVONDALE
ORLEANS PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF NEW ORLEANS
ST. BERNARD PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF CHALMETTE
* UNTIL 345 AM CST
* AT 257 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR AVONDALE...
MOVING NORTHEAST AT 35 MPH.
* THE TORNADO IS WILL BE NEAR...
MARRERO...WESTWEGO...HARVEY AND BRIDGE CITY BY 305 AM CST
GRETNA...TERRYTOWN AND 7 MILES SOUTHEAST OF METAIRIE BY 310 AM CST
NEW ORLEANS BY 315 AM CST
CHALMETTE BY 320 AM CST
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 2981 9016 2983 9014 2988 9020 2988 9023
2993 9026 3002 9017 3005 8994 3005 8994
3000 8991 2997 8994 2979 9014
$$1 follow-up statement
000
WWUS54 KLIX 130914
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
312 AM CST TUE FEB 13 2007
LAC051-071-087-130945-
/O.CON.KLIX.TO.W.0006.000000T0000Z-070213T0945Z/
ST. BERNARD LA-JEFFERSON LA-ORLEANS LA-
312 AM CST TUE FEB 13 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CST FOR
ORLEANS...JEFFERSON AND ST. BERNARD PARISHES...
AT 308 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MARRERO...MOVING
NORTHEAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
6 MILES SOUTHEAST OF LAKEFRONT AIRPORT NEAR THE LOWER NINTH
WARD...ARABI...AND CHALMETTE BY 330 AM CST
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 2981 9016 2983 9014 2988 9020 2988 9023
2993 9026 3002 9017 3005 8994 3005 8994
3000 8991 2997 8994 2979 9014
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Feb 12, 3:15 PM CST, 11 hours 45 minutes earlier.
Area forecast discussion, Feb 12, 3:15 PM CST, 11 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 315 PM CST MON FEB 12 2007 .DISCUSSION...SOME VERY ACTIVE WEATHER SHOULD BEGIN TO IMPACT THE FORECAST AREA LATER TONIGHT. LOW PRESSURE AT THE SURFACE CONTINUES TO EVOLVE THIS AFTERNOON OVER N TX WHILE THE UPPER TROUGH DIGS INTO THE SOUTHERN PLAINS. THESE FEATURES ARE EXPECTED TO PHASE TOGETHER THIS EVENING AND EVENTUALLY SWING INTO THE LOWER MISSISSIPPI VALLEY LATE TONIGHT AND EARLY TUE. WHILE THE SURFACE LOW STILL LOOKS TO TRACK WELL NORTH OF THE CWA/PWA...THE UPPER SHORTWAVE IS FORECAST TO DROP INTO THE GULF COAST REGION BY TUE WITH DECENT FORCING UNDERCUTTING THE TROUGH. IN ADDITION...A POTENT UPPER JET IS STILL INDICATED BY THE GFS TO TRAVERSE ACROSS THE REGION WITH THE FAVORABLE LEFT FRONT QUADRANT IN GOOD PROXIMITY WITH THE FORECAST AREA THEREBY ENHANCING THE VERTICAL PROFILE. THIS LEADS TO A DEFINITE THREAT OF DAMAGING WIND GUSTS ALONG WITH LARGE HAIL FOR LATE TONIGHT AND INTO THE MORNING HOURS TUE AS A SQUALL LINE DEVELOPS AND MOVES EASTWARD ACROSS THE AREA. WHILE THE DEFINITE TORNADO THREAT IS MINIMIZED INITIALLY DUE TO THE SURFACE LOW PASSING NORTH OF THE FORECAST AREA...INCREASING DESTABILIZATION OFF THE COAST MAY ENHANCE LOW LEVEL HELICITY ENOUGH TO CAUSE SOME TSTM CELLS TO ROTATE ESPECIALLY WITH ROUGE CELLS DEVELOPING AHEAD OF THE MAIN SQUALL LINE. THE TORNADO THREAT MAY GET A FURTHER BOOST IF A WARM FRONT IS ABLE TO MOVE WELL ENOUGH INLAND TO FURTHER ENHANCE LOW LEVEL CURVATURE. THE SEVERE WEATHER THREAT SHOULD COME TO AN END TUE AFTERNOON AS THE ASSOCIATED COLD FRONT MOVES THROUGH THE REGION AND THE UPPER TROUGH SHEARS TOWARD THE NORTHEAST. INCREASING SURFACE WINDS THOUGH ARE EXPECTED BEHIND THE FRONT AS COOLER AIR FILTERS INTO THE REGION WITH SMALL CRAFT ADVISORY CONDITIONS DEVELOPING. STRONG AND COLD CANADIAN HIGH PRESSURE IS STILL EXPECTED TO BUILD SOUTHWARD ACROSS THE PLAINS STATES BY MID WEEK WITH SOME FRIGID CONDITIONS DEVELOPING ACROSS THE AREA BY FRI. THE WIND FIELD OVER THE GULF WATERS SHOULD ALSO BECOME REINFORCED BY THIS WEEKEND AS THE COLDER AIR ADVECTS INTO THE NORTHERN GULF. && .PRELIMINARY POINT TEMPS/POPS... MCB 56 71 36 49 / 70 50 10 0 BTR 56 71 38 50 / 70 50 10 0 MSY 58 73 43 51 / 60 60 10 0 GPT 56 69 41 52 / 50 60 10 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 09
Hazardous weather outlook, Feb 12, 11:00 AM CST, 16 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST MON FEB 12 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131200- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1100 AM CST MON FEB 12 2007 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT .SEVERE THUNDERSTORMS... SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT AS AN EASTWARD MOVING SQUALL LINE IMPACTS THE OUTLOOK AREA BETWEEN MIDNIGHT AND TUESDAY MORNING. THE PRIMARY THREAT WILL BE DAMAGING WINDS IN EXCESS OF 50 MPH FROM THE SQUALL LINE AND LARGE HAIL OF PENNY TO GOLF BALL SIZED DIAMETERS. ISOLATED TORNADOES MAY DEVELOP FROM INDIVIDUAL STORMS MERGING WITH THE SQUALL LINE OR FROM CELLS WITHIN THE SQUALL LINE. IN ADDITION...PERSONS RESIDING IN TEMPORARY TRAILERS MAY WISH TO REVIEW THEIR SEVERE WEATHER SAFETY PLANS AND CONSIDER AVAILABILITY OF STURDY NEARBY SHELTER LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SEVERE WEATHER... SEVERE THUNDERSTORMS REMAIN POSSIBLE DURING THE MORNING HOURS TUESDAY FOR THE EASTERN HALF OF THE OUTLOOK AREA BEFORE A COLD FRONT EVENTUALLY MOVES THROUGH THE REGION. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE WITH THESE SEVERE STORMS. .SEASONAL HAZARDS... FREEZING TEMPERATURES ARE EXPECTED AWAY FROM THE TIDAL LAKES AND COASTAL MARSHES WEDNESDAY NIGHT. A HARD FREEZE MAY IMPACT THE UPPER FLORIDA PARISHES AND SOUTHWEST MISSISSIPPI COUNTIES THURSDAY NIGHT. A LIGHT FREEZE IS LIKELY ALONG THE MISSISSIPPI COAST AND THE LOWER FLORIDA PARISHES OF SOUTHEAST LOUISIANA THURSDAY NIGHT. .MARINE HAZARD... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP LATE TUESDAY NIGHT AND PERSIST THROUGH FRIDAY MORNING OVER THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER AND AMATEUR RADIO ACTIVATION MAY BE REQUIRED TONIGHT MAINLY FROM MIDNIGHT THROUGH TUESDAY MORNING. EMERGENCY MANAGERS AND FIRST RESPONDERS ARE URGED TO STAY INFORMED ABOUT TONIGHTS SEVERE WEATHER POTENTIAL AND CONSIDER STAFFING FOR ACTIVE WEATHER OVERNIGHT.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 12:46 AM CST | Severe Thunderstorm Warning | LIX | Saint Helena | 44 min |
| Feb 13, 1:22 AM CST | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 38 min |
| Feb 13, 2:04 AM CST | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles | 41 min |
| Feb 13, 2:28 AM CST | Tornado Warning | LIX | Jefferson, Saint Charles | 32 min |
| Feb 13, 2:39 AM CST | Special Marine Warning | LIX | 51 min | |
| Feb 13, 3:37 AM CST | Special Marine Warning | LIX | 23 min | |
| Feb 13, 3:54 AM CST | Tornado Warning | LIX | Saint Tammany | 36 min |
| Feb 13, 4:00 AM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 45 min |
| Feb 13, 4:34 AM CST | Special Marine Warning | LIX | 56 min | |
| Feb 13, 5:29 AM CST | Special Marine Warning | LIX | 91 min |
Nearby
Tornado Warnings in Louisiana, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.